3 separate drug overdose calls in Mississauga within an hour

By

Published March 22, 2022 at 6:57 am

Three men are in stable condition in hospital after police responded to three separate overdose calls within one hour in Mississauga.

Peel Regional Police say they were called to three different locations between 7:35 p.m. and 8:35 p.m. Monday evening for drug overdoses involving men believed to be smoking fentanyl in pill form.

All three men immediately became unconscious.

The overdoses occurred in the areas of:

  • Lakeshore Rd and Clarkson Road North
  • Station Gate Road and Rathburn Road West
  • Parkerhill Road and Anastasia Terrace

Two were administered Naloxone before the arrival of first responders, with one requiring six doses before reviving.

In response, Peel Regional Police are issuing a public safety notice about the unpredictable nature of illicit narcotics that contain combinations of drugs.

The police force says the combined drugs are manufactured illegally and in ways that cause inconsistency in potency, which in turn makes them unpredictable and increasingly life-threatening for users.

Peel Regional Police want to make the community aware of the unpredictable nature of illicit narcotics that contain combinations posing additional risk to public safety, namely drug overdoses.

Health Canada has revealed illicit drugs to contain combinations of narcotics, including Heroin, Cocaine, Carfentanil and Fentanyl. These combination drugs are manufactured illegally and in ways that cause inconsistency in potency.

This process makes the combination drugs unpredictable and increasingly life-threatening for users.

Peel Regional Police is committed to preserving life by making efforts to remove these drugs from the streets, keeping them out of the hands of unsuspecting users, and honouring the “Good Samaritan Act.” This act encourages individuals to assist a victim in distress without fear of punishment. Peel Regional Police officers are equipped with Naloxone.

If you find yourself witnessing an emergency happening with a friend or family member using illicit drugs, be a good Samaritan, and please contact 9-1-1 to help save their life.

Someone may have overdosed if they:

  • Can’t stay awake, walk or talk
  • Are breathing slowly or not at all
  • Have a limp body

Other signs of overdose include:

  • Not responding to noise or knuckles being rubbed hard on their breastbone
  • Snoring or gurgling sounds
  • Pale or blue skin – especially on their nail beds and lips – and they feel cold
  • Tiny pupils (pinpoint) or their eyes are rolled back
  • Vomiting

Participating Ontario pharmacies offer free injectable and nasal spray naloxone kits. You don’t need a prescription to obtain a kit. The pharmacist will train you on how to recognize an opioid overdose and explain how to use the naloxone kit, information on a free kit.

insauga's Editorial Standards and Policies advertising
advertising